Alert archive / Missouri / Heat Advisories in 2012

Heat Advisory 7, NWS Kansas City, MO

July 28, 2012Bates County, Henry County, Missouri; Linn County, Miami County, Kansas

NWS Kansas City, MO issued this heat advisory at Jul 28, 2012, 10:21 PM CDT for Bates County, Henry County, Missouri; Linn County, Miami County, Kansas. It took effect at Jul 29, 2012, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2012, 10:21 PM CDT (03:21 UTC)
In effect from
Jul 29, 2012, 1:00 PM CDT
Expired
Jul 29, 2012, 7:00 PM CDT
In force
6 hr
Issued by
NWS Kansas City, MO

Counties Linn County, KS, Miami County, KS, Bates County, MO, Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 53 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2012-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 981 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2012-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
981 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
2545 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WWUS73 KEAX 290321
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1021 PM CDT SAT JUL 28 2012

...HEAT TO CONTINUE TO BUILD BACK INTO THE REGION THIS WEEKEND...

.HEAT WILL EXPAND EAST AND NORTH ON SUNDAY TO INCLUDE A LARGER
PORTION OF WESTERN MISSOURI THAN EARLIER THIS WEEKEND. TEMPERATURES ACROSS
THIS AREA WILL CLIMB ABOVE 100 DEGREES SUNDAY AFTERNOON WITH HEAT
INDICIES OF 103 TO 109 DEGREES WITH ISOLATED HIGHER READINGS.

KSZ057-060-MOZ053-054-291130-
/O.CAN.KEAX.HT.Y.0006.000000T0000Z-120730T0000Z/
/O.NEW.KEAX.HT.Y.0007.120729T1800Z-120730T0000Z/
MIAMI-LINN KS-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...BUTLER...
RICH HILL...CLINTON
1021 PM CDT SAT JUL 28 2012

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT
SUNDAY. 

* TEMPERATURE: AFTERNOON HIGHS WILL CLIMB TO 103 TO 107 DEGREES ON
  SUNDAY. HEAT INDEX READINGS WILL GENERALLY RANGE 103 TO 109 DEGREES
  ON SUNDAY. OVERNIGHT LOWS WILL FALL INTO THE LOWER TO MIDDLE 70S.

* IMPACTS: THE EFFECTS HOT CONDITIONS WILL LEAD TO AN INCREASED 
  RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF WATER...STAY IN 
  AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP 
  ON NEIGHBORS...THE ELDERLY...AND PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH
SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND
PETS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
LATE EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK
EMERGENCY ASSISTANCE.  HEAT STROKE IS AN EMERGENCY - CALL
911 IMMEDIATELY.

&&

$$

KSZ025-102>105-MOZ011>013-020>022-028>031-037>039-043>046-291130-
/O.CON.KEAX.HT.Y.0006.120729T1800Z-120730T0000Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-HOLT-ANDREW-
DE KALB-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-CARROLL-JACKSON-
LAFAYETTE-SALINE-CASS-JOHNSON MO-PETTIS-COOPER-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
OVERLAND PARK...OLATHE...MOUND CITY...OREGON...SAVANNAH...
CAMERON...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...
MARSHALL...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE
1021 PM CDT SAT JUL 28 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY. 

* TEMPERATURE: AFTERNOON HIGHS WILL CLIMB TO BETWEEN 100 AND 104
  DEGREES ON SUNDAY WITH HEAT INDEX READINGS GENERALLY RANGING FROM
  103 TO 107 DEGREES. IN THE URBAN AREAS...HEAT INDICES MAY CLIMB
  HIGHER...TO AROUND 109 DEGREES. OVERNIGHT LOWS WILL FALL INTO THE
  LOWER TO MIDDLE 70S.

* IMPACTS: THE EFFECTS HOT CONDITIONS WILL LEAD TO AN INCREASED 
  RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF WATER...STAY IN 
  AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP 
  ON NEIGHBORS...THE ELDERLY...AND PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH
SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND
PETS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
LATE EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK
EMERGENCY ASSISTANCE.  HEAT STROKE IS AN EMERGENCY - CALL
911 IMMEDIATELY.

&&

$$

ADOLPHSON
3 follow-up statements
303 
WWUS73 KEAX 290851
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 AM CDT SUN JUL 29 2012

...VERY HOT TEMPERATURES EXPECTED SUNDAY AFTERNOON...

.VERY HOT TEMPERATURES ARE EXPECTED TO EXPAND ACROSS EASTERN KANSAS
AND MOST OF WESTERN MISSOURI THIS AFTERNOON. HIGH TEMPERATURES WILL
RANGE FROM 100 TO 108 ACROSS THE ADVISORY AREA WITH THE HOTTEST
TEMPERATURES OVER WEST CENTRAL MISSOURI AND EASTERN KANSAS.

KSZ025-102>105-MOZ011>013-020>022-028>031-037>039-043>046-291700-
/O.CON.KEAX.HT.Y.0006.120729T1800Z-120730T0000Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-HOLT-ANDREW-
DE KALB-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-CARROLL-JACKSON-
LAFAYETTE-SALINE-CASS-JOHNSON MO-PETTIS-COOPER-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
OVERLAND PARK...OLATHE...MOUND CITY...OREGON...SAVANNAH...
CAMERON...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...
MARSHALL...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE
351 AM CDT SUN JUL 29 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING. 

* TEMPERATURE: AFTERNOON HIGHS WILL CLIMB TO BETWEEN 100 AND 108
  DEGREES ON SUNDAY WITH HEAT INDEX READINGS GENERALLY RANGING FROM
  103 TO 108 DEGREES. OVERNIGHT LOWS WILL FALL INTO THE LOWER TO
  MIDDLE 70S.

* IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN
  INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF
  WATER...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE
  SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH
SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND
PETS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
LATE EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK
EMERGENCY ASSISTANCE.  HEAT STROKE IS AN EMERGENCY - CALL
911 IMMEDIATELY.

&&

$$

KSZ057-060-MOZ053-054-291700-
/O.CON.KEAX.HT.Y.0007.120729T1800Z-120730T0000Z/
MIAMI-LINN KS-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...BUTLER...
RICH HILL...CLINTON
351 AM CDT SUN JUL 29 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING. 

* TEMPERATURE: AFTERNOON HIGHS WILL CLIMB TO 103 TO 108 DEGREES 
  ON SUNDAY. HEAT INDEX READINGS WILL GENERALLY RANGE 103 TO 108 
  DEGREES ON SUNDAY. OVERNIGHT LOWS WILL FALL INTO THE LOWER TO 
  MIDDLE 70S. 

* IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN
  INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF
  WATER...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE
  SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH
SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND
PETS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
LATE EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK
EMERGENCY ASSISTANCE.  HEAT STROKE IS AN EMERGENCY - CALL
911 IMMEDIATELY.

&&

$$
816 
WWUS73 KEAX 291613
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1113 AM CDT SUN JUL 29 2012

...VERY HOT TEMPERATURES EXPECTED THIS AFTERNOON...

.VERY HOT TEMPERATURES ARE EXPECTED TO EXPAND ACROSS EASTERN
KANSAS AND MOST OF WESTERN MISSOURI THIS AFTERNOON. HIGH
TEMPERATURES WILL RANGE FROM 100 TO 108 ACROSS THE ADVISORY AREA
WITH THE HOTTEST TEMPERATURES OVER WEST CENTRAL MISSOURI AND
EASTERN KANSAS.

KSZ025-102>105-MOZ011>013-020>022-028>031-037>039-043>046-300000-
/O.CON.KEAX.HT.Y.0006.120729T1800Z-120730T0000Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-HOLT-ANDREW-
DE KALB-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-CARROLL-JACKSON-
LAFAYETTE-SALINE-CASS-JOHNSON MO-PETTIS-COOPER-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
OVERLAND PARK...OLATHE...MOUND CITY...OREGON...SAVANNAH...
CAMERON...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...
MARSHALL...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE
1113 AM CDT SUN JUL 29 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TEMPERATURE: AFTERNOON HIGHS WILL CLIMB TO BETWEEN 100 AND 108
  DEGREES TODAY WITH HEAT INDEX READINGS GENERALLY RANGING FROM 103
  TO 108 DEGREES. 

* IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN 
  INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF 
  WATER... STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE 
  SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH
SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND
PETS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
LATE EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK
EMERGENCY ASSISTANCE.  HEAT STROKE IS AN EMERGENCY - CALL
911 IMMEDIATELY.

&&

$$

KSZ057-060-MOZ053-054-300000-
/O.CON.KEAX.HT.Y.0007.120729T1800Z-120730T0000Z/
MIAMI-LINN KS-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...BUTLER...
RICH HILL...CLINTON
1113 AM CDT SUN JUL 29 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TEMPERATURE: AFTERNOON HIGHS WILL CLIMB TO 103 TO 108 DEGREES TODAY
  WITH HEAT INDEX READINGS GENERALLY IN THE SAME RANGE. 

* IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN 
  INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF 
  WATER... STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE 
  SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH
SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND
PETS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
LATE EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK
EMERGENCY ASSISTANCE.  HEAT STROKE IS AN EMERGENCY - CALL
911 IMMEDIATELY.

&&

$$

DEROCHE
310 
WWUS73 KEAX 292358
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
658 PM CDT SUN JUL 29 2012



KSZ025-102>105-MOZ011>013-020>022-028>031-037>039-043>046-300100-
/O.EXP.KEAX.HT.Y.0006.000000T0000Z-120730T0000Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-HOLT-ANDREW-
DE KALB-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-CARROLL-JACKSON-
LAFAYETTE-SALINE-CASS-JOHNSON MO-PETTIS-COOPER-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
OVERLAND PARK...OLATHE...MOUND CITY...OREGON...SAVANNAH...
CAMERON...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...
MARSHALL...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE
658 PM CDT SUN JUL 29 2012

...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING.
HOWEVER...TEMPERATURES AND HEAT INDEX VALUES WILL REMAIN NEAR 100
DEGREES THROUGH 8PM.


$$

KSZ057-060-MOZ053-054-300100-
/O.EXP.KEAX.HT.Y.0007.000000T0000Z-120730T0000Z/
MIAMI-LINN KS-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...BUTLER...
RICH HILL...CLINTON
658 PM CDT SUN JUL 29 2012

...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING.
HOWEVER...TEMPERATURES AND HEAT INDEX VALUES WILL REMAIN NEAR 100
DEGREES THROUGH 8PM.


$$

31

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this heat advisory went out at Jul 28, 6:34 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 28, 6:34 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 PM CDT Sat Jul 28 2012

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

The main forecast concerns through the next couple of days will be
with precipitation chances tonight and the heat building into the
area tomorrow. This afternoon, a northeast moving warm front was
aligned from roughly Kearney, NE to Manhattan, KS to Chanute, KS.
Agitated cu has developed along the boundary within an increasingly
unstable air mass and maximized low level convergence. This boundary is
expected to continue to lift northeastward with time moving into
southeast NE and northeast Kansas later this afternoon and evening.
Short range convection allowing models suggests the cap to gradually
erode through this afternoon as sustained heating/mixing eventually
overcomes the warm layer aloft. In addition, water vapor imagery
shows an embedded upper short wave trough cresting the ridge axis
across southern South Dakota and northern Nebraska at the moment.
With some weak influence from the upper wave and continued boundary
layer mixing, scattered convection is expected to develop along the
boundary as it propagates northeastward with time. This activity is
then expected to push east-northeast this evening and eventually turn
more eastward as it develops towards eastern Nebraska and Kansas.
Should this scenario pan out, convection would likely arrive across
northwest Missouri by 00-03z spreading across the remainder of the
area through the night. Given modest shear/instability, cannot rule
out multicell to briefly supercell structures developing with damaging
winds and perhaps large hail possible. It appears the primary threat
would be confined to far northwest Missouri where the best
instability would reside.

Additional convective development will be possible overnight as
focused isentropic ascent develops across northeast Kansas into
northwest Missouri along roughly the 315k sfc. The short range
ensemble output suggests precipitation expanding this evening while
pushing across northern Missouri tonight. Have therefore upped pops
for tonight to account keeping the highest chances across the
northern counties. Any ongoing convection by Sunday morning will
likely reside across the eastern portions of the forecast area,
exiting during the morning hours.

Some uncertainty exists as to how long convective debris will remain
across the area Sunday. Nevertheless, guidance continues to suggest
26-28C H85 air overspreading the area by Sunday afternoon. As this
occurs, a sfc low will quickly slide across Iowa during the day
sending a weak frontal boundary into northern Missouri during the
afternoon hours. This may tend to keep portions of far northern
Missouri a few degrees cooler than points south. Otherwise, deep
mixing through the afternoon hours coupled with any compressional
heating effects from the approaching frontal boundary will send
temperatures soaring to and above 100 degrees across many locations.
The warmest area will likely be across east-central Kansas and west-
central Missouri closer to the low level thermal axis. Will expand
the going heat advisory further east based on the latest projected
heat indices to include additional counties in central and northern
Missouri. Otherwise, cannot rule out widely scattered convection
developing Sunday afternoon and evening along the aforementioned
frontal boundary as convective temperatures are approached.

Some uncertainty exists with regards to temperatures Monday as the
location of the weak frontal boundary will likely play into where
the warmest readings exist. Given the low confidence at this time,
will opt not to expand the current heat advisory into Monday.

Deroche

Medium Range (Tuesday-Saturday)...

The medium range forecast remains largely unchanged with only minor
tweaks based on model trends.  Extended guidance continues to hint
that residual energy from southwestern monsoon region will rotate
around the periphery of the mid-level ridge and into the Central
Plains during several period of next week.  In general, have
discounted the GFS due to excessive convective feedback, but it does
have the long wave trends correct. Followed the GEM/ECMWF for most
grids, with the biggest uncertainty regarding the track of any of
these waves of energy and the possibility that there will be enough
moisture remaining with these waves to produce precipitation.
Temperatures as a whole will remain above normal in the upper 90s to
near 100 in SW locations and lower to middle 90s in the NERN
CWA.

Regarding precipitation chances, confidence too low to indicate
precipitation chances above climatology.  Any resolution of the
track and intensity of these minor waves will likely be better
resolved in short term and mesoscale guidance as opposed to longer
term solutions.

Dux

&&

.AVIATION...

For the 00Z TAFS...Main concern is the development of thunderstorms
late this evening. A warm front from just west of Springfield to
around Topeka is moving towards the east and will provide the focus
for convection as a weak upper wave moves across Iowa and northern
Missouri. Expect thunderstorms to be high based with CBs around 5000
ft and getting into KSTJ around 04Z...and move at around 25 kts
towards the southeast. Therefore putting in a tempo group at KMCI for
05Z-08Z and KMKC an hour after that. The convection should continue
moving east southeast and clear the area by around daybreak. Adolphson

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY from 1 PM to 7 PM CDT Sunday FOR MOZ011>013-
     020>022-028>031-037>039-043>046.

     HEAT ADVISORY until 7 PM CDT Sunday FOR MOZ053-054.

KS...HEAT ADVISORY from 1 PM to 7 PM CDT Sunday FOR KSZ025-102>105.

     HEAT ADVISORY until 7 PM CDT Sunday FOR KSZ057-060.

&&

WFO EAX
Hazardous weather outlook, Jul 28, 6:47 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
647 PM CDT SAT JUL 28 2012

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291215-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
647 PM CDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT OVER PARTS OF NORTHEAST
KANSAS AND NORTHERN AND CENTRAL MISSOURI. WHILE WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...A FEW STRONGER WIND GUSTS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY HOT TEMPERATURES EXCEEDING 100 DEGREES WILL MAKE FURTHER
INROADS ACROSS WESTERN MISSOURI ON SUNDAY. HEAT INDEX VALUES ON
SUNDAY MAY EXCEED 105 DEGREES OVER MUCH OF THIS AREA.

SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY MORNING WITH ISOLATED
THUNDERSTORMS POSSIBLE OVER THE REST OF THE REGION FROM SUNDAY
AFTERNOON THROUGH MONDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED.

INCREASED FIRE DANGER WILL DEVELOP BY SUNDAY AFTERNOON AS
TEMPERATURES CLIMB ABOVE THE 100 DEGREE MARK ACROSS EASTERN KANSAS
AND WESTERN MISSOURI. RH VALUES WILL FALL INTO THE 20-25 PERCENT
RANGE ACROSS SOME AREAS CREATING A HEIGHTENED FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ADOLPHSON

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 5:59 PM CDTSpecial Weather StatementEAXMiami31 min
Jul 29, 6:28 PM CDTSpecial Weather StatementEAXLinn32 min

Nearby

Heat Advisories in Missouri, 2012Heat Advisories in Kansas, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.